MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION WIRE/1.8MM DIAMETER 400MM LONG; APPLIANCE, FIXATION, NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION WIRE/1.8MM DIAMETER 400MM LONG; APPLIANCE, FIXATION, NAIL
Model Number 03.311.042
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the device being bent, the device was no implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes sales consultant.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a foot surgery of an unknown date.It was discovered that fifteen (15) reduction wires were already bent in a multi-axial correction system (maxframe) foot case.It was stated that unknown straight wires were used instead.The bent reduction wires were not used on the patient.Procedure outcome was unknown; no patient consequence was reported.This report is for a reduction wire.This is report 9 of 10 for (b)(4).The other five reduction wires are captured on related complaint (b)(4).
 
Additional Manufacturer Narrative
The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that the patient was on the table and under anesthesia.Surgeon was able to use the wires that were not bent.The patient was unaffected.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: manufacturing location: supplier-orchid unique / inspected, packaged and released by: monument release to warehouse date: 25-jan-2018 quantity 157 / 16-mar-2018 quantity 91.Part number: 03.311.042, reduction wire/1.8mm diameter 400mm long lot number: u272802 (non-sterile) , lot quantity: 248 total.Work order travelers met all inspection acceptance criteria.Certificates of conformance supplied by orchid unique dated 11-oct-2017 were reviewed and determined to be conforming.Lot summary report for raw material dated 27-jun-2017 met all inspection acceptance criteria.Inspection sheets, incoming final inspection met all inspection acceptance criteria.Packaging label logs (pll) lppf rev c were reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.A product investigation was conducted.Visual inspection of the returned device performed at customer quality (cq) revealed that the distal tip is bent off-axis which may hinder the functionality of the instrument.The balance of the device is fair condition.The received condition does agree with the complaint description.The complaint is confirmed.Dimensional inspection: per relevant drawing, distal tip diameter: ø 1.8 +0/-0.1 mm a device history review, was performed for the returned instrument¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A review of the current design drawing and the drawing revision at the time of manufacture was performed and no issues were identified.A definitive root cause for the device becoming damaged could not be determined based on the provided information.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION WIRE/1.8MM DIAMETER 400MM LONG
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7926617
Report Number2939274-2018-54075
Device Sequence Number11241265
Product Code KTT
UDI-Device Identifier10886982078032
UDI-Public(01)10886982078032
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.311.042
Device Catalogue Number03.311.042
Device Lot NumberU272802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer10/08/2018
10/30/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date10/16/2018
11/01/2018
Patient Sequence Number1